# SDR 99ZZZX3073

- Difficulty date: August 5, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N74608
- Make and model: Gulstm AA5B
- Aircraft serial: AA5B0282
- System (JASC): 2434 · DC Generator-Alternator
- Part: Brush
- Condition: Worn
- Location: Alternator
- Component: Ford, DOFF10300J
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ALTERNATOR FAILED TO CHARGE 672 HOURS AFTER OVERHAUL.  INSPECTION REVEALED THAT ALTHOUGH BOTH BRUSHES HAD BEEN REPLACED DURING OVERHAUL, ONE BRUSH WAS FULLY WORN OUT WHERE THE OTHER WAS ONLY 50 PERCENT WORN.  OVERHAULER SAID HE HAS SEEN THIS BEORE AND ATTRIBUTES IT TO POOR MANUFACTURING AND/OR QUALITY CONTROL BY THE BRUSH VENDOR.  BOTH BRUSHES EXISTED IN THE SAME ENVIRONMENT AND RODE ON THE SAME ARMATURE AND THIS SHOULD HAVE WORN AT APPROXIMATELY THE SAME RATE.
